Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Stopped thyroid medicines due to severe side effects, since have rush and tingling on head and face. Cause?

Was put on a thyroid medication in January, and stopped taking it about ninty days later with severe side effects. Since, all of my blood tests have been normal and I have lost all of those side effects except one. I have a rush and tingling on my head and face, seemingly from a blood rush. Could that still be from my thyroid medication that long ago?
Asked On : Tue, 23 Oct 2012
Answers:  1 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Internal Medicine Specialist 's  Response
Nervousness, excitability, tremor, muscle weakness, cramps; sweating, flushing, heat intolerance, headache, insomnia, tachycardia, palpitations, angina pectoris, excessive wt loss; menstrual irregularities; diarrhoea, vomiting

Hi there,

Thanks for your query.

You have neither mentioned whether you were diagnosed with hypothyroidism (underactive thyroid) or hyperthyroidism (overactive thyroid); or, the medication taken/details of side effects.

Treatment for both conditions is entirely different, and so is the side effects.

Drugs for both conditions are started with lower doses and increased VERY GRADUALLY. Hence, rapid increase in the dose or, high initial dose lead to side effects.

Rush and tingling sensation on head/face can be due to high dose of drug for hypothyroid state, acute anxiety or panic reactions, or as a manifestation of menopausal syndrome.

Hence, I cannot offer any comments in the absence of full details.

Your treating doctor- who is privy to all information and blood reports- is the best judge.

In case of any further queries, revert back to me THROUGH DIRECT PREMIUM QUERY (Paid), addressed to me personally. You will receive- almost immediately- my response in great details.

If you find my response helpful and informative, do not forget an “excellent” (5-star rating) to my answer, to ENCOURAGE ALL doctors- engaged in social service- to render sound advice to the FREE queries.

Fond regards and have a nice day

Dr. Rakesh Karanwal
Answered: Sun, 15 Dec 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor